Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 107, NWS Quad Cities, IA

August 18, 2015Warren County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 18, 2015, 3:13 PM CDT for Warren County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2015, 3:13 PM CDT (20:13 UTC)
Expired
Aug 18, 2015, 3:36 PM CDT
In force
23 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Warren County, IL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 1:35 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:24 PM CDT, 49 minutes earlier.

Area forecast discussion, Aug 18, 2:24 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
224 PM CDT TUE AUG 18 2015

.SYNOPSIS...
ISSUED AT 221 PM CDT TUE AUG 18 2015

WARM FRONT WAS LOCATED ACROSS HIGHWAY 30 WITH LOW PRESSURE NEAR
SIOUX FALLS SD. WATER VAPOR LOOPS INDICATE A STRONG SHORT WAVE IN
EASTERN KS LIFTING NORTHEAST. THIS SHORT WAVE WILL BE THE FEATURE
TO BRING STRONG FORCING INTO THE CWA LATER THIS AFTERNOON AND
EVENING. WRF-NMM/HRRR INDICATE A LINE OF THUNDERSTORMS COMING INTO
OUR FAR WESTERN COUNTIES AROUND 3 OR 4 PM AND THEN SWEEPING ACROSS
THE CWA THROUGH THE EARLY EVENING. AHEAD OF THE LINE DEEP LAYER
SHEAR BECOMES STRONG BUT SBCAPES ARE PROBLEMATIC DUE TO EXTENSIVE
CLOUD COVER. OPERATIONAL MODELS INDICATE OUR SOUTHERN CWA WOULD
HAVE THE HIGHER CAPE. AS OF NOW THE MAIN THREAT WOULD BE DAMAGING
WINDS BUT CAN'T RULE OUT A COUPLE OF BRIEF SPIN-UP TORNADOES ALONG
BOWING SEGMENTS. OUT AHEAD OF THE MAIN LINE SCATTERED STORMS
SHOULD ALSO DEVELOP.

&&

.SHORT TERM...(THIS EVENING)
ISSUED AT 221 PM CDT TUE AUG 18 2015

TONIGHT...

STRONG SHORT WAVE IN FAR NW MO WILL SWEEP ACROSS THE DVN CWA THIS
EVENING WITH STRONG FORCING...STRONG DEEP LAYER SHEAR AND SBCAPES
2500-3000 J/KG. THE MAIN SEVERE THREAT LATE THIS AFTERNOON INTO THIS
EVENING WILL BE DAMAGING WINDS ALONG WITH A FEW TORNADOES
POSSIBLE...ESPECIALLY EXTREME EASTERN IOWA AND INTO OUR IL COUNTIES.
TORRENTIAL RAIN WILL ALSO ACCOMPANY THE STRONGER STORMS. STRONG
CYCLONE (FOR MID AUGUST) WILL TRACK INTO NW WI BY MORNING WITH A
COLD FRONT SWEEPING ACROSS THE CWA AFTER MIDNIGHT. WILL HAVE THE
HIGHEST POPS THIS EVENING THEN DECREASING AFTER MIDNIGHT. BEHIND THE
FRONT LOW CLOUDS AND DRIER AIR WILL BE USHERED INTO THE CWA ON
INCREASING WEST WINDS. MINIMUM TEMPERATURES WILL RANGE FROM THE
UPPER 50S WEST TO THE MID 60S IN THE EXTREME EAST.

HAASE

.LONG TERM...(WEDNESDAY THROUGH TUESDAY)
ISSUED AT 221 PM CDT TUE AUG 18 2015

EARLY FALL WEATHER WILL ARRIVE FOR WEDNESDAY...WITH PASSING
CLOUDS AND POSSIBLY A SPRINKLE NORTH. THE COOL NORTHWEST WINDS
WILL BE STRONG AT TIMES...AROUND 15 TO 25 MPH...GUSTING TO 30. IN
ALL...IT SHOULD BE A VERY PLEASANT DAY FOR THOSE LOOKING FOR A
RESPITE FROM SUMMER HUMIDITY.

COOL WEATHER WILL LAST THROUGH THURSDAY NIGHT...WITH LOWS IN THE MID
50S IN MOST LOCATIONS WED NIGHT AND THURSDAY NIGHT.

DESPITE HAVING A DEEP UPPER LOW TODAY THROUGH THURSDAY IN THE UPPER
MIDWEST...THE UPPER FLOW IS EXPECTED TO BE PROGRESSIVE IN NATURE. IN
FACT BY FRIDAY...ANOTHER DEEP UPPER TROF WILL DROP INTO THE
ROCKIES...WILL FALLING SURFACE PRESSURES IN THE PLAINS. THIS IS
EXPECTED TO BRING SEASONALLY STRONG DYNAMICS TO A COLD FROPA AROUND
SATURDAY. THAT FRONT WILL LIKELY NOT HAVE MORE THAN 12 HOURS OF RAIN
THREAT WITH IT...BUT WITH A MODEL SPREAD ON TIMING  OUT ON DAY 5 ON
A TYPICAL LEVEL A BROAD PERIOD OF POPS REMAINS FORECAST.

FOLLOWING THIS COLD FROPA...ANOTHER HIGH PRESSURE WILL SWEEP OVER
THE REGION WITH A QUICK SHOT OF SEASONALLY COOL DRY AIR.
ERVIN

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1055 AM CDT TUE AUG 18 2015

EXPECT INCREASING TSTM CHANCES FROM WEST TO EAST FROM LATE MORNING
THROUGH THE AFTERNOON...WITH IFR TO MVFR CEILINGS AND VSBYS. HAVE
TIMED END OF RAIN FROM 02Z-04Z TONIGHT WITH LINGERING MVFR CONDITIONS
OVERNIGHT INTO WEDNESDAY WITH THE POTENTIAL FOR IFR CEILINGS.
SOUTHEAST TO SOUTH WINDS AROUND 10 KNOTS THIS AFTERNOON THEN
SOUTHWEST TO WEST 10 TO 20 KNOTS TONIGHT INTO WEDNESDAY.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...ERVIN/HAASE
SHORT TERM...HAASE LONG TERM...ERVIN
AVIATION...HAASE
Hazardous weather outlook, Aug 18, 5:04 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
504 AM CDT TUE AUG 18 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-191015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
504 AM CDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

EXPECT PERIODS OF THUNDERSTORMS TODAY AND TONIGHT. A FEW SEVERE
STORMS ARE POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING
HOURS...WITH DAMAGING WINDS THE MAIN THREAT. AN ISOLATED TORNADO IS
ALSO POSSIBLE. POCKETS OF HEAVY RAINFALL ARE ALSO EXPECTED...WITH
ISOLATED FLASH FLOODING NOT OUT OF THE QUESTION...MAINLY IN URBAN
AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE LATE SATURDAY THROUGH SUNDAY. IT IS TOO
EARLY TO DETERMINE THE RISK FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS
PORTIONS OF THE OUTLOOK AREA...ESPECIALLY SOUTH AND WEST OF A VINTON-
QUAD CITIES-MACOMB LINE.

RP KINNEY/12

In the hours before

Local storm report, Aug 18, 9:15 AM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
915 AM CDT TUE AUG 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     BELLEVUE                42.26N 90.43W
08/17/2015                   JACKSON            IA   TRAINED SPOTTER

            LATE REPORT. THUNDERSTORM WIND GUSTS ESTIMATED TO BE 60
            MPH BLEW DOWN SOME 2 INCH DIAMETER BRANCHES. TIME
            ESTIMATED.

0545 AM     TSTM WND DMG     5 SSW BETTENDORF        41.50N 90.52W
08/17/2015                   ROCK ISLAND        IL   TRAINED SPOTTER

            LATE REPORT. WIND GUSTS ESTIMATED TO BE 60 MPH BLEW DOWN
            SOME 2 INCH DIAMETER BRANCHES ON THE WEST SIDE OF MOLINE.
            TIME ESTIMATED.

&&
Local storm report, Aug 18, 9:22 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
922 AM CDT TUE AUG 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     5 SSW BETTENDORF        41.50N 90.52W
08/17/2015                   ROCK ISLAND        IL   TRAINED SPOTTER

            CORRECTED TIME ESTIMATE TO PM. LATE REPORT. WIND GUSTS
            ESTIMATED TO BE 60 MPH BLEW DOWN SOME 2 INCH DIAMETER
            BRANCHES ON THE WEST SIDE OF MOLINE. TIME ESTIMATED.

&&
Special weather statement, Aug 18, 2:06 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
206 PM CDT TUE AUG 18 2015

ILC109-187-181930-
MCDONOUGH-WARREN-
206 PM CDT TUE AUG 18 2015

...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY...

AT 206 PM CDT...A STRONG THUNDERSTORM WAS NEAR RARITAN...OR 12 MILES
NORTH OF MACOMB...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROSEVILLE...SCIOTA...GREENBUSH...YOUNGSTOWN...WARREN COUNTY
FAIRGROUNDS...PONEMAH...LARCHLAND AND SWAN CREEK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
ILLINOIS.

LAT...LON 4054 9077 4063 9088 4064 9087 4064 9079
      4074 9079 4085 9070 4076 9044 4074 9044
TIME...MOT...LOC 1906Z 225DEG 28KT 4065 9075

08
Special weather statement, Aug 18, 2:32 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
232 PM CDT TUE AUG 18 2015

ILC071-131-182015-
HENDERSON-MERCER-
232 PM CDT TUE AUG 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HENDERSON AND MERCER
COUNTIES...

AT 230 PM CDT...A STRONG THUNDERSTORM WAS NEAR ROZETTA...OR NEAR
OQUAWKA...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALEDO...MATHERVILLE...ROZETTA...SEATON...SHALE CITY...BODEN...
HAMLET...PREEMPTION...BALD BLUFF...OLD GILCHRIST...MERCER COUNTY
FAIRGROUNDS...GILCHRIST...GINGLE CORNERS...DELABAR STATE
PARK...WANLOCK AND SUNBEAM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN
ILLINOIS.

LAT...LON 4096 9094 4133 9076 4132 9052 4107 9071
      4107 9079 4096 9079 4091 9082
TIME...MOT...LOC 1930Z 203DEG 40KT 4099 9085

08
Special weather statement, Aug 18, 2:53 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
253 PM CDT TUE AUG 18 2015

ILC187-182030-
WARREN-
253 PM CDT TUE AUG 18 2015

...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY...

AT 253 PM CDT...A STRONG THUNDERSTORM WAS NEAR LITTLE SWAN LAKE...OR
13 MILES NORTH OF MACOMB...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LITTLE SWAN LAKE...GREENBUSH...BERWICK...YOUNGSTOWN AND SWAN CREEK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
ILLINOIS.

LAT...LON 4096 9044 4075 9045 4063 9058 4063 9068
      4064 9068
TIME...MOT...LOC 1953Z 219DEG 25KT 4066 9062

08

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 3:14 PM CDTTornado WarningDVNJones31 min
Aug 18, 3:34 PM CDTSpecial Weather StatementDVNDes Moines41 min
Aug 18, 4:26 PM CDTSevere Thunderstorm WarningDVNCedar, Louisa, Muscatine, Scott64 min
Aug 18, 4:43 PM CDTFlash Flood WarningDVNJackson3 hr
Aug 18, 5:40 PM CDTFlash Flood WarningDVNClinton, Jackson6 hr
Aug 18, 2:06 PM CDTSpecial Weather StatementDVNWarren24 min
Aug 18, 2:32 PM CDTSpecial Weather StatementDVNMercer43 min
Aug 18, 2:53 PM CDTSpecial Weather StatementDVNWarren37 min
Aug 18, 3:51 PM CDTSpecial Weather StatementDVNHenderson24 min
Aug 18, 4:03 PM CDTSpecial Weather StatementDVNMcDonough27 min
Aug 18, 4:53 PM CDTSpecial Weather StatementDVNWarren37 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.